Open Access
December, 1962 On Bounds of Serial Correlations
K. C. Chanda
Ann. Math. Statist. 33(4): 1457-1460 (December, 1962). DOI: 10.1214/aoms/1177704378


The role of serial correlations in time series analysis is well known. Considerable attention has been given to the derivation of their sampling properties when the sample size is both small and large. In all these discussions it has been tacitly assumed that these correlations are bounded between -1 and 1. At least, no literature exists which considers it otherwise. Whereas it is true that the serial correlations are bounded it is not true that the bounds are -1 and 1. In fact, in small samples these bounds may very well be lower than -1 and higher than 1. To the best of the author's knowledge, this fact has not been mentioned anywhere. The purpose of this note is to discuss this particular aspect.


Download Citation

K. C. Chanda. "On Bounds of Serial Correlations." Ann. Math. Statist. 33 (4) 1457 - 1460, December, 1962.


Published: December, 1962
First available in Project Euclid: 27 April 2007

zbMATH: 0114.34502
MathSciNet: MR143313
Digital Object Identifier: 10.1214/aoms/1177704378

Rights: Copyright © 1962 Institute of Mathematical Statistics

Vol.33 • No. 4 • December, 1962
Back to Top